| || |
Addicted To Imovane
No Imovane means No sleep
I have been on imovane for over 5 years now....It's not an addiction for me but rather a means for some kind of sleep. My problem started 5 years ago....I lost the ability to fall asleep, I went 4 months with NO sleep at all when my doctor finally put me on imovane. I went to sleep clinics and specialists and all they came up with is I apparently have the system of a blind person and I do not produce enough melatonin or seratonin.....but they don't know why or if that will ever change.
I am only using half a pill now but I still only get 4 hours sleep at most. I am exhausted and would die for some real sleep. I don't dream anymore and I feel like ******************** everyday. I changed my diet, quit caffein intake of any kind, exercise regularly, tried hot baths, yoga, herbal remedies....you name it I've tried it and nothing helps. It is very frustrating and I dread the thought that I will be stuck on imovane for life or never ever sleep again and crash eventually by heart attack or just sheer exhaustion. If anyone has a cure for this please let me know :-(
thanks for the reply
hi,i am so glad to hear from someone who has the same medical problem as me,i thought i was all alone,however we are not in good positions at all,some doctors say is insomnia,or sleep apnea,iI DO NOT KNOW WHAT TO BELIEVE,but i am fighting to stop taking those pills and i hope you are to,it is hard but try,you are in my thoughts
Originally Posted by kitkat45
Addicted to Imovane
I just wanted to warn you that Imovane is highly addictive no matter what the doctors tell you. Be smart and do whatever else you can to help yourself sleep (e.g. exercise, eating well, counselling, etc...) other than using sleep aids. Beware also of herbal remedies.
I was just like you, imovane addict, using them for sleep a little at a time starting in 2001. Eventually, I started using them during the day when I needed to release stress or just feel better because they do help you relax and have a state of well-being. My use began to increase over the years, SLOWLY until I was taking approx. 3-4 7.5mg tablets every 3-5 hours. Sometimes I would take 5 at night. It lead me to detox at Canadian Mental Health Association (old Donwood/Brentcliffe site) for 10 days (longer than an alcoholic as they didn't know what to do with me since I was the first strictly imovane addict they had). I had to take pheno-barb while in detox to prevent me from having seizures, then after detox I had to go on clonazepam, a month-long taper where I had to go to detox AGAIN for 3 days to ensure it was all out of my system. I then went to treatment centre for 3-weeks. I learned a lot but it was living hell. There are SO many dangers to sleep aids and a lot of doctors are ignorant or too cocky to say so.
Be extremely careful as I don't want you to go through what I did. If you are using them during the day - you are definitely heading down a treacherous path.